Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Mar 7, 2000, 2:07 PM MST for Cheyenne County, Colorado. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 2:07 PM MST (21:07 UTC)
- Expired
- Mar 7, 2000, 2:25 PM MST
- In force
- 18 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 2:10 PM MST | Hail 0.75 | Cheyenne Wells, CO | 3-4 inch hail depth |
| Mar 7, 2:35 PM MST | Hail 1.5 | Cheyenne Wells, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 9:45 AM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 072109 SVRGLD COC017-072125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 207 PM MST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 225 PM MST * AT 207 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ARAPAHOE...OR 8 MILES NORTHEAST OF CHEYENNE WELLS...MOVING NORTH AT 35 MPH. * ANOTHER LOCATION IN THIS WARNING IS...ARAPAHOE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE OF WEATHER INFORMATION FOR THE LATEST WARNINGS AND STATEMENTS CONCERNING THIS DANGEROUSh SEVERE WEATHER THREAT. $$ LYNOTT LAT...LON 3884 10241 3875 10213 3902 10207 3902 10233
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:32 PM MST, 35 minutes earlier.
Area forecast discussion, Mar 7, 1:32 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND 132 PM MST TUE MAR 7 2000 ...STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS EASTERN PORTIONS OF CWA INTO THIS EVENING... RAPIDLY DEEPENING LOW IN EASTERN COLORADO AND GOOD THETA E RIDGE EXTENDING ALONG THE KS/CO BORDER WAS PRESENT AT 18Z. DRYLINE IS PUSHED ALL THE WAY BACK TO THE FRONT RANGE. MOST MODELS INITIATING FAIRLY WELL WITH UPPER LEVEL FEATURES. HOWEVER...AT THE SURFACE ETA DOING A FAR SUPERIOR JOB IN TRACKING LOW IN EASTERN CO OUT THROUGH 18Z. AVN IS MUCH TOO FAR NORTH AND NGM IS TOO SHALLOW AND EXTENDS LOW PRESSURE CENTER TOO FAR NORTH. WILL DEFINITELY GO WITH THE ETA WITH ITS MUCH BETTER HANDLING AND RUN TO RUN CONSISTENCY FOR THIS PACKAGE. TONIGHT AS THE LOW PRESSURE BEGINS ITS NORTHEAST JOURNEY FROM EASTERN COLORADO A DRY LINE WILL PUSH FROM EAST OF THE FRONT RANGE EAST. THIS WILL PUSH EAST THROUGH A STRONG THETA E RIDGE AND AN AREA OF STRONG CAPES THAT WERE NEAR 2000 BEFORE NOON. THESE THUNDERSTORMS MAY LINGER INTO THE EARLY MORNING IN THE EAST AS H7 VORT CENTER PUSHES THROUGH WITH STRONG ARE OF THETA E CONVERGENCE. DRY LINE IS MORE DIFFUSE IN THE TRI STATE AREA AT THAN FARTHER SOUTH AS THETA E RIDGE EXTENDS INTO THE LOWER PANHANDLE OF NE. SYSTEM REMAINS FAIRLY STRONG AS SYSTEM PUSHES NORTHEAST AND WINDS COME AROUND TO THE NORTHWEST...POSSIBLY REACHING ADVISORY LEVELS. DURING THE DAY H85 TEMPS REMAIN IN THE 6C TO 8C RANGE WITH BL DPTS IN THE LOW TO MID 30S. H85-H5 OMEGA FIELD WEAKEN AND WITH NOT MUCH DYNAMIC COOLING BULK OF PRECIP SHOULD REMAIN LIQUID. AFTER 18Z H85 TEMPS NEAR 2C AND BELOW AND LIGHT SNOW ARRIVES IN THE NE COUNTIES...WITH LITTLE IN THE WAY OF ACCUMULATIONS...ESPECIALLY WITH SOIL TEMPS IN THE UPPER 40S. WEDNESDAY NIGHT GRADIENT LOOSENS AS COLDER AIR PUSHES IN THE AREA. LIGHT WINDS AND H85 TEMPS RANGING FROM -2C TO -6C SHOULD ALLOW TEMPS TO DROP INTO THE LOWER 20S WITH A LIGHT DOWNSLOPE FLOW. AVN COMES MORE IN LINE WITH THE ETA OUT TO 48HRS WITH THE ETA BEING A LITTLE COOLER. THE THE UNUSUALLY WARM SOIL TEMPS WILL LEAN TOWARD THE WARMER FAN TEMPS FOR THURSDAY AND OUT. MODELS IN DISAGREEMENT AS TO THE TRACK BUT NOT THE TIMING OF THE SYSTEM MOVING THROUGH ON FRIDAY. MRF IS MUCH FARTHER NORTH AND COOLER THAN THE ECMWF...WITH THE AVN STARTING TO BRING THIS SYSTEM DOWN. AT THIS TIME WILL GO WITH A MIDDLE GROUND TRACK FOR THIS SYSTEM AS FEEL THAT THE ECMWF IS TOO AMPLIFIED WITH THIS PATTERN. THIS WILL BEAR SCRUTINY AS THE MORE SOUTHERLY DEEP TRACK WILL BE A GOOD SNOW PRODUCER...AS COMPARED TO THE MRF TRACK WHICH WILL BRING ANOTHER ROUND OF STRONG THUNDERSTORMS. WILL GO A CHANCE OF SHOWERS ON FRIDAY ON SATURDAY TO LEAVE MANEUVERING ROOM FOR LATER PACKAGES. .GLD...NONE. SVEN
In the hours before
Special weather statement, Mar 7, 10:48 AM MST, 3 hours 19 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080600- HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD INTRO STATEMENTS... NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MST TUE MAR 7 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA. AN INTENSE UPPER LEVEL SYSTEM WITH A COLD FRONT WILL COMBINE TO TRIGGER THUNDERSTORMS OVER FAR EASTERN COLORADO...NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA TODAY AND TONIGHT. THE COLD FRONT WILL MOVE ACROSS FAR EASTERN COLORADO THIS EVENING AND INTO WESTERN KANSAS AND NEBRASKA TONIGHT. AS THE FRONT INTERACTS WITH GULF MOISTURE...SOME STORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON OVER AREAS MAINLY SOUTHWEST OF A LINE FROM TRENTON NEBRASKA TO GOVE KANSAS. STORMS THIS EVENING WILL THREATEN AREAS EAST OF THE LINE..'. INCLUDING MCCOOK...NORTON AND HILL CITY. EXPECT LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING WITH THE STRONGER STORMS. SKIPPER
Local storm report, Mar 7, 11:23 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1223 PM MDT TUE MAR 07 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM 20 SW KIT CARSON CO .75 INCH HAIL
03/07/00 CHEYENNE REPORTED BY PUBLIC.Local storm report, Mar 7, 12:22 PM MST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1223 PM MDT TUE MAR 07 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
%
1128 AM 20 SW KIT CARSON CO .75 INCH HAIL
03/07/00 CHEYENNE REPORTED BY PUBLIC.Special weather statement, Mar 7, 12:48 PM MST, 1 hour 19 minutes before
NEZ079>081-072300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1248 PM MST TUE MAR 7 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST NEBRASKA FROM 2 PM CST (1 PM MST) UNTIL 7 PM CST (6 PM MST)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN NEBRASKA INCLUDING DUNDY...HITCHCOCK AND RED WILLOW COUNTIES OF FAR SOUTHWEST NEBRASKA. STRONG TO SEVERE THUNDERSTORMS WILL MOVE OUT OF FAR EASTERN COLORADO AND INTO EXTREME SOUTHWEST NEBRASKA THIS AFTERNOON. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH SOME OF THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. SKIPPER
Local storm report, Mar 7, 1:17 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT TUE MAR 07 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 2 SW FLAGLER CO 1 INCH HAIL
03/07/00 KIT CARSON
1233 PM FLAGLER CO 2 INCH HAIL
03/07/00 KIT CARSON
1255 PM 6 SW CHEYENNE WELLS CO .88 INCH HAIL
03/07/00 CHEYENNE
0100 PM CHEYENNE WELLS CO 1 INCH HAIL
03/07/00 CHEYENNE
0105 PM CHEYENNE WELLS CO 1.75 INCH HAIL
03/07/00 CHEYENNESpecial weather statement, Mar 7, 1:45 PM MST, 22 minutes before
KSZ001>004-013>016-027>029-041-042-072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MST TUE MAR 7 2000 ...A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF NORTHWEST KANSAS FROM 3 PM CST (2 PM MST) UNTIL 9 PM CST (8 PM MST)... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR ALL OF NORTHWEST KANSAS FROM 3 PM CST (2 PM MST) UNTIL 9 PM CST (8 PM MST). SEVERE THUNDERSTORMS WILL MOVE OUT OF FAR EASTERN COLORADO AND INTO NORTHWEST KANSAS THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. TORNADOES...LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. SKIPPER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:21 AM MST | Severe Thunderstorm Warning | GLD | Cheyenne | 29 min |
| Mar 7, 12:22 PM MST | Severe Thunderstorm Warning | GLD | Kit Carson | 33 min |
| Mar 7, 12:39 PM MST | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Mar 7, 1:21 PM MST | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 44 min |
| Mar 7, 2:03 PM MST | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 47 min |
| Mar 7, 2:28 PM MST | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Mar 7, 2:49 PM MST | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Mar 7, 3:42 PM MST | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Mar 7, 3:47 PM MST | Tornado Warning | GLD | Yuma | 13 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.